Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 31, 2011, 2:57 PM CST. It took effect at Feb 1, 2011, 12:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 2:57 PM CST (20:57 UTC)
- In effect from
- Feb 1, 2011, 12:00 AM CST
- Expired
- Feb 1, 2011, 3:18 AM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
484 WHUS74 KBRO 312057 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 257 PM CST MON JAN 31 2011 ...STRONG WINDS EXPECTED TUESDAY WITH POSSIBLE GALES... .TWO COLD FRONTS TO MOVE THROUGH THE COASTAL WATERS TUESDAY WITH WEST TO NORTHWEST WINDS INCREASING THROUGH THE MORNING SHIFTING NORTH TUESDAY NIGHT. THE PRESSURE GRADIENT IS EXPECTED TO STRENGTHEN AS ARCTIC HIGH PRESSURE BUILDS NORTH OF THE LOWER TEXAS COAST. VERY DRY AND COLD AIR MASS WILL INCREASE THE SURFACE WINDS TUESDAY AFTERNOON WITH FREQUENT GALE FORCE GUSTS POSSIBLE. GMZ150-155-170-175-010400- /O.NEW.KBRO.SC.Y.0007.110201T1400Z-110201T1800Z/ /O.NEW.KBRO.GL.A.0002.110201T1800Z-110202T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 257 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO NOON CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO NOON CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED EARLY TUESDAY THEN INCREASING TO 25 TO 30 KNOTS AND FREQUENT GUSTS TO 35 KNOTS TUESDAY AFTERNOON AND EVENING. WINDS BECOME MORE NORTHERLY TUESDAY EVENING. * SEAS: SEAS TO BUILD 5 TO 8 FEET TUESDAY MORNING EXCEEDING 10 FEET TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ130-132-135-010400- /O.NEW.KBRO.SI.Y.0006.110201T1400Z-110202T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 257 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 6 AM CST WEDNESDAY. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS EXPECTED TUESDAY FREQUENT GUSTS TO 30 KNOTS ARE LIKELY. BAY WATERS BECOMING VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
358 WHUS74 KBRO 010350 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 PM CST MON JAN 31 2011 ...STRONG WINDS EXPECTED TUESDAY WITH POSSIBLE WINDS TO NEAR GALE FORCE... .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TUESDAY WITH WEST TO NORTHWEST WINDS INCREASING THROUGH THE MORNING SHIFTING NORTH TUESDAY NIGHT. THE PRESSURE GRADIENT IS EXPECTED TO STRENGTHEN AS AN ARCTIC AIRMASS BUILDS NORTH OF THE LOWER TEXAS COAST. VERY DRY AND COLD AIR WILL INCREASE THE SURFACE WINDS TUESDAY AFTERNOON WITH FREQUENT GUSTS TO NEAR GALE FORCE LIKELY. GMZ150-155-170-175-011200- /O.EXT.KBRO.SC.Y.0007.110201T0600Z-110201T1800Z/ /O.CON.KBRO.GL.A.0002.110201T1800Z-110202T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 950 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS: WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST TO AROUND 20 KNOTS LATE TONIGHT INTO EARLY TUESDAY MORNING. WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED EARLY TUESDAY THEN INCREASING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO NEAR 35 KNOTS TUESDAY AFTERNOON AND EVENING. WINDS WILL BECOME MORE NORTHERLY TUESDAY EVENING. * SEAS: SEAS WILL BUILD 5 TO 8 FEET TUESDAY MORNING EXCEEDING 10 FEET TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ130-132-135-011200- /O.EXT.KBRO.SI.Y.0006.110201T0600Z-110202T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 950 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST LATE TONIGHT INTO EARLY TUESDAY MORNING. WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED TUESDAY WITH FREQUENT GUSTS TO NEAR 30 KNOTS LIKELY. BAY WATERS WILL BECOME VERY ROUGH AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
835 WHUS74 KBRO 010918 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 318 AM CST TUE FEB 1 2011 ...HAZARDOUS MARINE CONDITIONS EXPECTED MUCH OF THIS WEEK... .THE PASSAGE OF A COLD FRONT THROUGH THE LOWER TEXAS COAST THIS MORNING...COMBINED WITH VERY COLD AIR THAT WILL SURGE OFFSHORE IN THE WAKE OF THE COLD FRONT...WILL CREATE STRONG WINDS AND ROUGH SEAS FOR MARINERS TODAY AND THROUGH THE END OF THIS WEEK. GMZ130-132-135-011700- /O.CAN.KBRO.SI.Y.0006.000000T0000Z-110202T1200Z/ /O.NEW.KBRO.SI.Y.0007.110201T1400Z-110202T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 318 AM CST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM CST WEDNESDAY FOR THE LAGUNA MADRE. * WINDS: WEST WINDS OF 15 TO 25 KNOTS EARLY THIS MORNING WILL SHIFT TO THE NORTH AND INCREASE TO BETWEEN 20 AND 25 KNOTS LATER THIS MORNING AND PERSIST THROUGH TONIGHT. * BAY CONDITIONS: ROUGH BAY WATERS ARE LIKELY DUE TO THE STRONG WINDS FROM THE WEST AND NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-011700- /O.UPG.KBRO.SC.Y.0007.000000T0000Z-110201T1800Z/ /O.NEW.KBRO.GL.W.0002.110201T1600Z-110202T0000Z/ /O.UPG.KBRO.GL.A.0002.110201T1800Z-110202T0600Z/ /O.NEW.KBRO.SC.Y.0008.110202T0000Z-110203T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 318 AM CST TUE FEB 1 2011 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS ARE EXPECTED UNTIL THE EARLY EVENING. NORTH WINDS OF 15 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS WILL THEN PREVAIL TONIGHT AND UNTIL WEDNESDAY EVENING. * SEAS: BUILDING SEAS BETWEEN 6 AND 11 FEET ARE EXPECTED TODAY WITH SEAS RANGING BETWEEN 9 AND 14 FEET TONIGHT. SEAS WILL THEN IMPROVE TO BETWEEN 8 AND 11 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 2:07 PM CST, 50 minutes earlier.
Area forecast discussion, Jan 31, 2:07 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CST MON JAN 31 2011
.SHORT TERM/TODAY THROUGH 6 AM WEDNESDAY/...MUCH OF THE ATTENTION
WILL FOCUS ON TWO FRONTS OVER THE NEXT 24 HOURS. THE FIRST FRONT
WILL BRING WINDY AND MUCH DRIER AIR INTO THE VALLEY WITH THE SECOND
MUCH ADVERTISED FRONT USHERING IN A WINTER CHILL. SURFACE ANALYSIS
SHOWS THE ARCTIC FRONT STATIONARY OVER NORTH CENTRAL TEXAS WITH A
DRY LINE EXTENDING SOUTHWEST JUST NORTHWEST OF DEL RIO. IT IS THIS
FIRST FRONT OR DRY LINE WHICH WILL MAKE HEADWAY EASTWARD TUESDAY.
DOWN SLOPING WEST TO NORTHWEST WINDS WILL LOWER DEW POINTS
SIGNIFICANTLY WITH A 50+ KNOT 850MB JET ASSOCIATED WITH A MID LEVEL
TROUGH. WINDS TO MIX TO THE SURFACE WITH SUSTAINED WINDS INCREASING
NEAR WIND ADVISORY LEVELS. THE FIRE WEATHER WATCH WILL BE UPGRADED
TO A RED FLAG WARNING AS FIRE CONDITIONS BECOME CRITICAL TUESDAY
AFTERNOON. NOT ANTICIPATING A WIND ADVISORY AT THIS TIME BUT WIND
GUSTS IN EXCESS OF 40 MPH ARE NOT OUT OF THE QUESTION ESPECIALLY
ACROSS THE EASTERN AND COASTAL COUNTIES. HIGH TEMPERATURES ON
TUESDAY ARE TRICKY WITH THE DOWN SLOPING OVER COMPENSATING ANY
COOLING THAT MIGHT TAKE PLACE WITH THE APPROACH OF THE ARCTIC FRONT.
MODELS HAVE BEEN CONSISTENT WITH THE WARMER CONDITIONS SO WILL BUMP
UP FORECAST HIGHS FOR TUESDAY. THE ARCTIC FRONT SURGES SOUTH THROUGH
THE VALLEY LATE AFTERNOON OR EARLY EVENING WITH TEMPERATURES
STEADILY FALLING ALL NIGHT AND NOT STOPPING UNTIL MINIMUMS DIP BELOW
THE FREEZING MARK ACROSS THE NORTHERN AND WESTERN COUNTIES. A FREEZE
WATCH WILL BE ISSUED WITH CONFIDENCE INCREASING THAT FREEZING
TEMPERATURES COULD OCCUR FOR A 4 TO 6 HOUR PERIOD LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING. ALSO A WIND CHILL ADVISORY MAY BE ISSUED IF
WINDS REMAIN STRONG.
&&
.LONG TERM/6 AM WEDNESDAY THROUGH MONDAY/...COLD TEMPERATURES WILL
PREVAIL ACROSS ALL OF DEEP SOUTH TEXAS WEDNESDAY THROUGH SATURDAY
IN THE WAKE OF A STRONG ARCTIC COLD FRONT. THE WINDS WILL REMAIN
NORTHERLY WEDNESDAY THROUGH FRIDAY. MODERATE NORTHERLY WINDS WILL
PREVAIL ACROSS THE INLAND COUNTIES OF DEEP SOUTH TEXAS WITH
STRONGER MODERATE AND GUSTY NORTHERLY WINDS PREVAILING ACROSS THE
COASTAL COUNTIES ON WEDNESDAY. A STRONG ARCTIC HIGH PRESSURE
SYSTEM WILL BUILD ACROSS DEEP SOUTH TEXAS. BELOW NORMAL
TEMPERATURES WILL PREVAIL ACROSS DEEP SOUTH TEXAS WEDNESDAY
THROUGH SATURDAY. FREEZING TEMPERATURES WILL OCCUR ACROSS PORTIONS
OF DEEP SOUTH TEXAS EACH MORNING FROM WEDNESDAY THROUGH SATURDAY.
THE MORNING LOW TEMPERATURES THURSDAY THROUGH SATURDAY WILL BE IN
THE 20'S ACROSS PORTIONS OF THE NORTHERN AND WESTERN COUNTIES WITH
LOW TEMPERATURES IN THE UPPER 20'S TO LOW 30'S OCCURRING ACROSS
PORTIONS OF THE SOUTH, SOUTHEASTERN AND COASTAL COUNTIES. FREEZE
WARNINGS ARE LIKELY TO BE ISSUED ACROSS PORTIONS OF DEEP SOUTH
TEXAS WEDNESDAY, THURSDAY, FRIDAY AND SATURDAY MORNINGS WITH SOME
AREAS EXPERIENCING A HARD FREEZE. CLOUDY SKIES WILL PREVAIL ACROSS
MOST OF THE RIO GRANDE VALLEY WEDNESDAY AFTERNOON THROUGH FRIDAY
MORNING. MIXED PRECIPITATION MAY OCCUR ACROSS PORTIONS OF DEEP
SOUTH TEXAS THURSDAY INTO EARLY FRIDAY MORNING AS A LOW PRESSURE
AREA DEVELOPS ACROSS THE WESTERN GULF OF MEXICO ADVECTING MOISTURE
INTO THE RIO GRANDE VALLEY. THE WINDS WILL BECOME LIGHT TO
MODERATE FROM THE NORTH TO NORTHWEST THURSDAY AND FRIDAY. THE
WINDS WILL BECOME LIGHT AND VARIABLE TO LIGHT FROM THE WEST
SATURDAY MORNING THEN SHIFT TO THE SOUTHEAST SATURDAY AFTERNOON
REMAINING LIGHT. LIGHT SOUTHEAST WINDS WILL CONTINUE ACROSS DEEP
SOUTH TEXAS SUNDAY AND MONDAY. ANOTHER COLD FRONT WILL MOVE
THROUGH THE RIO GRANDE VALLEY NEXT MONDAY SHIFTING THE WINDS TO
THE NORTHWEST.
&&
.MARINE...TONIGHT THROUGH 6 AM WEDNESDAY...TRANQUIL WEATHER THE
REMAINDER OF TODAY WITH STEADILY DETERIORATING WEATHER BEGINNING
TONIGHT AND VERY ROUGH CONDITIONS TUESDAY INTO WEDNESDAY. WEAK
GRADIENT TODAY TO STRENGTHEN OVERNIGHT AS A SHORTWAVE TROUGH MOVES
INTO NORTHWEST TEXAS. WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CONDITIONS BUT SCEC CAUTION WORDING IS ANTICIPATED. ONE OF TWO
FRONTS TO MOVE THROUGH THE COASTAL WATERS TUESDAY INCREASING
NORTHWEST WINDS TO ADVISORY LEVELS. SEAS TO RESPOND AND BEGIN TO
BUILD. A GALE WATCH IS ALSO IN EFFECT FOR TUESDAY AFTERNOON INTO
TUESDAY EVENING AS A STRONG JET ASSOCIATED WITH A MID LEVEL TROUGH
AND THE ARCTIC FRONT MOVES EAST ACROSS THE COASTAL WATERS. GALE
FORCE GUSTS ARE MOST LIKELY WITH CONFIDENCE IN SUSTAINED GALES NOT
AS HIGH. ONCE THE THREAT OF GALES ENDS MARINERS CAN EXPECT A PROLONG
PERIOD OF SMALL CRAFT CONDITIONS AS STRONG NORTHERN WINDS AND HIGH
SEAS PERSIST.
6 AM WEDNESDAY THROUGH SATURDAY...STRONG NORTHWEST TO NORTH WINDS
WILL PREVAIL ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS
WEDNESDAY THROUGH FRIDAY NIGHT IN THE WAKE OF A STRONG ARCTIC
COLD FRONT. SUBSEQUENTLY THE SEAS WILL INCREASE OFFSHORE, THEREFORE
SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS WEDNESDAY THROUGH SATURDAY MORNING DUE TO
THE INCREASE IN THE WINDS AND SEAS. THE WINDS MAY GUST TO GALE
FORCE THEREFORE GALE WARNINGS MAY BE NECESSARY ON THURSDAY OR
THURSDAY NIGHT ACROSS PORTIONS OF THE OFFSHORE GULF OF MEXICO
COASTAL WATERS. NORTH TO NORTHWEST WINDS FROM 20 TO 30 KNOTS AND
SEAS FROM 10 TO 12 FEET WILL OCCUR AT TIMES ACROSS THE FAR
OFFSHORE GULF OF MEXICO COASTAL WATERS WEDNESDAY THROUGH FRIDAY
MORNING. THE WINDS WILL INCREASE ACROSS THE LAGUNA MADRE AND A
SMALL CRAFT ADVISORY MAY BE NECESSARY THURSDAY EVENING INTO EARLY
FRIDAY MORNING. A LOW PRESSURE AREA IS FORECASTED TO DEVELOP
ACROSS THE WESTERN GULF OF MEXICO. THE LOW PRESSURE SYSTEM WILL
ADVECT MOISTURE ACROSS DEEP SOUTH TEXAS WEDNESDAY AFTERNOON
THROUGH FRIDAY MORNING. MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE
FOR SHOWERS MOVING ACROSS PORTIONS OF THE MARINE AREAS WILL OCCUR
THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. MIXED
PRECIPITATION IS POSSIBLE ACROSS THE COASTAL AREAS THURSDAY INTO
FRIDAY MORNING. THE WINDS AND SEAS WILL DECREASE TO BELOW SMALL
CRAFT CRITERIA ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS
ON SATURDAY.
&&
.AVIATION...MVFR CU FIELD TO HUG THE COAST AND THE LOWER VALLEY
INCLUDING KBRO AND KHRL. A THICKER AND WIDESPREAD MVFR TO IFR
STRATUS DECK IS EXPECTED SPREAD INLAND OVERNIGHT. LOW LEVEL JET TO
DEVELOP OVERNIGHT WITH NON-CONVECTIVE LOW LEVEL WIND SHEAR ADDED TO
THE TAFS. DRY LINE TO MOVE THROUGH THE REGION TUESDAY WITH A
DOWN SLOPING WEST TO NORTHWEST WIND TO ACCELERATE AS IT TRACKS EAST.
850MB JET TO APPROACH OR EXCEED 50 KNOTS WHICH WILL TRANSLATE TO A
WEST TO NORTHWEST CROSS WIND OF 20 TO 30 KNOTS AT THE SURFACE WITH
SOME GUSTS NEAR 35 KNOTS. MUCH DRIER AIR TO FILTER THROUGH THE
REGION SO MORNING IFR STRATUS TO QUICKLY ERODE AWAY BETWEEN 14 AND
16Z. CONFIDENCE IS HIGH IN THIS REGARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 66 71 37 / 0 10 0 0
BROWNSVILLE 77 67 73 37 / 0 10 0 0
HARLINGEN 80 66 73 36 / 0 10 0 0
MCALLEN 81 63 74 35 / 0 10 0 0
RIO GRANDE CITY 83 61 73 30 / 0 10 0 0
SOUTH PADRE ISLAND 70 66 69 41 / 0 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR TXZ248>252.
RED FLAG WARNING FROM 9 AM TO 6 PM CST TUESDAY FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TUESDAY TO 6 AM CST
WEDNESDAY FOR GMZ130-132-135.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
GMZ150-155-170-175.
SMALL CRAFT ADVISORY FROM 8 AM TO NOON CST TUESDAY FOR GMZ150-
155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/63Hazardous weather outlook, Jan 31, 2:43 AM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 243 AM CST MON JAN 31 2011 TXZ248>257-011200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 243 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FOG...SOME LOCALLY DENSE...WILL AFFECT DEEP SOUTH TEXAS THROUGH THE MID-MORNING HOURS...WITH ADDITIONAL FOG DEVELOPING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD FOG WILL PERSIST ACROSS DEEP SOUTH TEXAS THROUGH THE VERY EARLY MORNING HOURS OF TUESDAY. FREEZING TEMPERATURES ARE EXPECTED TO OCCUR ACROSS DEEP SOUTH TEXAS DURING THE MORNING HOURS OF WEDNESDAY THROUGH SATURDAY...AND A FREEZE WARNING OR HARD FREEZE WARNING WILL LIKELY BE NEEDED AT THOSE TIMES. SOME FROZEN PRECIPITATION IS POSSIBLE ACROSS ALL OF DEEP SOUTH TEXAS THURSDAY AND FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-011200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 243 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND OUT TO 20 NAUTICAL MILES UNTIL 9 AM CST THIS MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PASSAGE OF A COLD FRONT THROUGH THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS EARLY TUESDAY WILL PRODUCE SMALL CRAFT ADVISORY OR GALE WARNING WINDS AND SEAS ALONG THE LOWER TEXAS COAST TUESDAY THROUGH FRIDAY NIGHT. SOME FROZEN PRECIPITATION IS POSSIBLE OVER THE LAGUNA MADRE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:14 AM CST | Marine Dense Fog Advisory | BRO | 10 hr | |
| Jan 31, 4:05 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 10 hr |
| Jan 31, 8:14 AM CST | Dense Fog Advisory | BRO | Cameron, Willacy | 106 min |
| Jan 31, 2:27 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 28 hr |
| Jan 31, 2:57 PM CST | Gale Watch | BRO | 12 hr | |
| Jan 31, 2:57 PM CST | Small Craft Advisory for Winds | BRO | 12 hr | |
| Jan 31, 3:33 PM CST | Freeze Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.